ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Asymptotic wavenumber expansions of a strongly orthotropic fluid-filled circular cylindrical shell

Kunte, MV and Sonti, Venkata R (2013) Asymptotic wavenumber expansions of a strongly orthotropic fluid-filled circular cylindrical shell. In: Wave Motion, 50 (3). pp. 402-414.

[img] PDF
Wav_Mot_50-3_402_2013.pdf - Published Version
Restricted to Registered users only

Download (438kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/j.wavemoti.2012.10.003

Abstract

In this paper, a suitable nondimensional `orthotropy parameter' is defined and asymptotic expansions are found for the wavenumbers in in vacuo and fluid-filled orthotropic circular cylindrical shells modeled by the Donnell-Mushtari theory. Here, the elastic moduli in the two directions are greatly different; the particular case of E-x >> E-theta is studied in detail, i.e., the elastic modulus in the longitudinal direction is much larger than the elastic modulus in the circumferential direction. These results are compared with the corresponding results for a `slightly orthotropic' shell (E-x approximate to E-theta) and an isotropic shell. The novelty of this presentation lies in obtaining closed-form expansions for the in vacuo and coupled wavenumbers in an orthotropic shell using perturbation methods aiding in a better physical understanding of the problem.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Structural Acoustics; Wave Propagation; Cylindrical Shell; Orthotropy; Dispersion
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Depositing User: Francis Jayakanth
Date Deposited: 28 May 2013 06:55
Last Modified: 28 May 2013 06:55
URI: http://eprints.iisc.ac.in/id/eprint/46581

Actions (login required)

View Item View Item